I have been on Harvoni since November 19, 2014. I have a six month treatment as I have between stage 4-5 Cirrhosis. I had little or no side effects for 4 months and then started experiencing fatigue and some head aches for a few days. But, recently I have been feeling depressed and in a light foggy mood. By the way, I have been undetectable since the first month's results and am very grateful. Anyone else experience any issues with moods?
Little to no side effects at first. Started Jan 19. This past week a dull headache that I've had to meditate away. Emotional? A little but I've had some deaths in my very large family recently. Puts me in a strange mood.
Morning, you are the first person "like me" that I have read on this blog that is on the 6 month treatment of HARVONI. I started Feb 12, stage 3, relapsed from previous treatment and pre-cirrhosis. I am undetected now! Yes I do Have issues with fatigue and headaches off and on but considering the treatment I took 16 years ago, HARVONI is a cinch. But I did ask my pharmacist recently about being foggy at times, something I've never had, and she told me it's possible that the fatigue could be the cause. I myself do not have any depression. I think keeping busy, walking daily and picturing a life without HepC helps to keep me in a very upbeat mood. But everyone is different, especially when reacting to medication. For instance while you barely had side affects in the beginning, I experienced migraines for the first several weeks.
So if the depression gets worse maybe you should contact your doctor. In the meantime I wish you a future free of HepC by keeping your eyes on the Prize!
Hi... I have 10 more days of Harvoni (12 week course) and have looked all over to see if anyone else was having emotional issues. At first mine were really subtle, crying easily, etc. That progressed into feeling as if I were the old lady on "Golden Girls" who simply spurted out whatever came to her mind! The last couple of weeks I'm getting upset easier. It definitely feels like a side effect of the drugs.
I've been undetected since the third blood test (at about 6 weeks). It all seems more intense since then... like maybe the drug has done it's job and the emotional side effects are more obvious now.
I did read about 1 person who had some of the mood issues even for awhile after the treatment. But at least it finally stopped.
It's got to be an adjustment for our mind and bodies to not have that sneaky little virus running our lives behind the scenes!
Just past week 6 and have depression. Not myself at all. Cry easily. My husband says he is supportive but gets mad when I forget things at the grocery store and expects me to handle everything financial efficiently. No can do. Was a stage 3 or 4.
So interested to see this, as my husband of 35 years is just in his 9th week of a 12 week program. His emotional state has gotten very labile, with bouts of pretty severe depression. The depression began shortly after the drug regimen started, and has gotten worse in the last few weeks. It's now interfering with his daily routine. He's aware of it and managing it as well as he can, but I can tell it's taking a toll. Activity does seem to help a bit, but we live on rural acreage and the chores he does wear him down as well.
I have 8 days to go, of the 24 week treatment. Even though this treatment has been a major change for the better than the previous treatments... I am very happy it's almost over. While I have been able to live a normal life most of the time... there are many subtle side affects that I will be happy to be rid of! I have been able to take on an attitude and " suck it up" because it's a cure for God sake and for that I am grateful and hate to complain, so I don't!! But now that's it's almost over I have to admit that I haven't been myself for awhile now but putting that aside... I am happy and excited about the prospect of feeling healthy again and having more energy. To think that dreaded disease is gone from my body makes the last 6 months a breeze! Hang in there folks and keep busy, drink lots of water and keep your eyes on the prize!
The second and third week I had a bout with depression. I cried for about a week. had depressed and emotional feelings. Now I feel good. I have woke up with a headache for the last 3 days. I take Fioracet for headaches and once I take one my headache goes away for the rest of the day. Those are the only ones I've had so far. I am on my 2nd month of Harvoni.
I have been on harvoni for8 weeks now and I am very moody I can not stand my spouse right now I am trying to handle it the best I can
Hi. I am on day 17 of harvoni. I also have cirrhosis and am in the last stages of that. I am wondering how you are doing now, also if and when the hep c is cleared, how is the cirrhosis effected or dealt with. Please respond. Thank you. Sandy
Just finished 8wks on Harvoni. The first 4 weeks no side effects. Last 4, downhill. I noticed my mood start to change drastically. Very Noticeable to family and co-workers. Up then Down quickly in a matter of minutes. As an inspirational writer, I found it really hard to inspire or be inspired. I dealt with depression in the past. Through Spiritual work i was able to discontinue one of my medication after 10 yrs, 4yrs ago. I found myself feeling those same feelings of hopelessness, anxiety and depression during the last 4 weeks of Harvoni treatment and now 3days into post treatment. I was told by the doctor that this was her first experience with a patient at the end of treatment. Yeah right! They said they had not yet experienced this with any other patients. DO NOT BELIEVE THEM! The side effects are real but its worth it. The physician's assistant decided not to do labs until the end of my treatment. As of today i do not know if I am clear but I have faith in God that I AM.
Not necessarily the best over experience compared to others i've read but i believe its still worth it. Depression was definitely a side effect for me. Glad its over. Now I'm in the restoration phase of Harvoni treatment.
- Harvoni Information for Consumers
- Harvoni Information for Healthcare Professionals (includes dosage details)
- Side Effects of Harvoni (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 May 2018 • 234 answers
Updated 6 Apr 2018 • 6 answers
Updated 10 Feb 2018 • 36 answers
Updated 26 Feb 2016 • 3 answers
Updated 18 Jun 2016 • 2 answers